(Article of periodic en Anglais - 1984)

Document title

Fiscal decentralization under free mobility

Authors(s) and Affiliation(s)



In this paper it is shown that, under the proper convexity assumption, any efficient allocation of an economy subdivided into locationally separated regions can be sustained by means of fiscal decentralization with profit maximizing local governments. For that to be true, however, a system of intergovernmental grants is needed. Without such grants, fiscal decentralization and Tiebout equilibria are closely related concepts. Since a Tiebout equilibrium generally fails to exist (Bewley (1981)), these grants play an important role not only for redistribution but, in the first place, to make fiscal decentralization a feasible allocation mechanism.


Article of periodic

published at : Regional science and urban economics Amsterdam

Editor :

Millesime : 1984, vol. 14, no3 [pp. 317-329]

Bibliographic references : 8 réf.



Refdoc record number (ud4) : 12278040 : Permanent link - XML version
Powered by Pxxo